Alert archive / New York / Areal Flood Advisories in 2021
Areal Flood Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood advisory at Apr 12, 2021, 12:55 AM EDT for Monroe County, New York. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2021, 12:55 AM EDT (04:55 UTC)
- Expired
- Apr 13, 2021, 12:45 AM EDT
- In force
- 24 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 102 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WGUS81 KBUF 120455
FLSBUF
Flood Advisory
National Weather Service Buffalo NY
1255 AM EDT Mon Apr 12 2021
NYC055-130445-
/O.NEW.KBUF.FA.Y.0001.210412T0455Z-210413T0445Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe NY-
1255 AM EDT Mon Apr 12 2021
The National Weather Service in Buffalo has issued a
* Small Stream Flood Advisory for...
East Central Monroe County in western New York...
* Until 1245 AM EDT Tuesday.
* At 1255 AM EDT, Gauges along Irondequoit Creek indicate
significant water level rises following the heavy rainfall
yesterday. Water levels will continue to run high today along
Irondequoit Creek and also the lower portions of Allen Creek.
* Expect minor flooding in Ellison Park along Irondequoit Creek, and
minor flooding in Corbett's Glen along Allen Creek.
Irondequoit Creek and Allen Creek is the most likely place to
experience minor flooding. Some additional rainfall today will keep
water levels high.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from high water along creeks. Fast moving water can
quickly sweep you off your feet and downstream. Never allow children
to play in or near flood waters.
&&
LAT...LON 4322 7755 4318 7755 4313 7755 4311 7753
4308 7753 4305 7753 4304 7753 4304 7751
4304 7745 4306 7744 4310 7744 4313 7745
4317 7747 4320 7748 4322 7748
$$
Hitchcock1 follow-up statement
715
WGUS81 KBUF 130446
FLSBUF
Flood Advisory
National Weather Service Buffalo NY
1246 AM EDT Tue Apr 13 2021
NYC055-130456-
/O.EXP.KBUF.FA.Y.0001.000000T0000Z-210413T0445Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe NY-
1246 AM EDT Tue Apr 13 2021
...THE SMALL STREAM FLOOD ADVISORY HAS EXPIRED FOR EAST CENTRAL
MONROE COUNTY...
High water has receded along Irondequoit Creek in Ellison Park.
Flooding is no longer expected to pose a threat.
LAT...LON 4322 7755 4318 7755 4313 7755 4311 7753
4308 7753 4305 7753 4304 7753 4304 7751
4304 7745 4306 7744 4310 7744 4313 7745
4317 7747 4320 7748 4322 7748
$$
HitchcockWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood advisory went out at Apr 11, 10:49 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 11, 10:49 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1049 PM EDT Sun Apr 11 2021 .SYNOPSIS... A nearly stationary storm system over Lake Erie will support unsettled weather with some badly needed rainfall through Monday night. While a shower or two will be possible Tuesday through Thursday...much more settled weather can be expected. && .NEAR TERM /THROUGH MONDAY NIGHT/... Several bands of rain showers continue to slowly edge northward across our CWA this late evening...with one band across the Finger Lakes and Eastern Lake Ontario region...and another pushing into SW NYS. Cooler cloud tops per IR satellite imagery...along with deeper moisture should have the heaviest rain the next few hours east of Lake Ontario...as well as with the band entering SW NYS. Otherwise scattered showers will remain possible through the overnight as an upper level low slowly spirals towards our region. Over the wet ground some patches of low clouds or fog is possible tonight. Overnight lows will range from the upper 40s well inland to the lower 50s across the Lake Plain. Otherwise...a nearly stationary storm system over Lake Erie will support unsettled weather with some badly needed rainfall through Monday night. The most widespread shower activity will be Monday afternoon. Temps will remain above normal. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... A shortwave ridge will move overhead Tuesday while high pressure builds into the region. An occluded front will likely track across the region during the day as low pressure remains over the Upper Great Lakes. While mostly dry conditions are expected, some rain showers are possible with the front. Low pressure will spread across the eastern Great Lakes and Northeast Tuesday night. The region will be in a dry slot behind the occluded front and mostly dry conditions are expected. Low pressure continues to move east and overhead Wednesday. An upper level low over the Great Lakes will provide lift and moisture and rain showers are possible during the day. Moisture advection will increase Wednesday night as low pressure begins to phase with low pressure off the Mid-Atlantic coast. This may result in heavier and more widespread rain. Temperatures remain above normal in the upper 50s to low 60s Tuesday and Wednesday. Overnight lows will fall to the low to mid 40s and upper 30s across the higher terrain. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The 12Z suite of models have trended a little slower with the evolution of the closed low overhead and its transition to the east coastline...and thus Thursday has the best chances for rain showers this period. After this closed low reaches the coastline Friday...the weekend should start dry with a mix of clouds and sunshine under slight ridging aloft. Another trough in the upper levels will swing towards the Eastern Great Lakes later in the weekend...with still some timing issues within the 12Z suite of deterministic models. Chances for rain showers will be returning to our region for Sunday with this trough. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... For the 00Z TAFS flight conditions of MVFR to VFR will deteriorate to IFR and MVFR across the region tonight. Most widespread rain will fall Genesee Valley eastward...including the KROC and KART airfields. Over the wet ground, abundant low level moisture will promote patches of fog and or low ceiling heights...with IFR flight conditions possible across WNY tonight and through about 12-14Z Monday. Rain showers will again increase in coverage area Monday afternoon as the core of an upper level closed low passes overhead. Increased lapse rates will promote shower activity with IFR/MVFR flight conditions. Outlook... Monday night...Widespread MVFR/IFR CIGS with numerous showers. Tuesday through Thursday...VFR/MVFR with spotty showers each time period. Friday...Mainly VFR. && .MARINE... The passage of a stacked storm system will maintain light winds and negligible waves on Lake Erie through Monday night. Meanwhile... moderate easterlies will be found on Lake Ontario. The general offshore flow will keep the most significant waves on Lake Ontario will be found in International waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH/Thomas NEAR TERM...RSH/Thomas SHORT TERM...HSK LONG TERM...Thomas AVIATION...Thomas MARINE...RSH/Thomas
Hazardous weather outlook, Apr 11, 5:26 AM EDT, 19 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 526 AM EDT Sun Apr 11 2021 NYZ001>008-010>014-019>021-085-120930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 526 AM EDT Sun Apr 11 2021 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 526 AM EDT Sun Apr 11 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:21 AM EDT | Small Craft Advisory | BUF | 9 hr |
Nearby
Areal Flood Advisories in New York, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.